Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 23, 2014, 8:32 PM CDT for Kimble County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 23, 2014, 10:30 PM CDT
- In force
- 118 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
412
WGUS54 KSJT 240132
FFWSJT
TXC267-240330-
/O.NEW.KSJT.FF.W.0016.140624T0132Z-140624T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1030 PM CDT
* AT 828 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.
RADAR RAINFALL ESTIMATES HAVE BEEN 2 TO 3 INCHES DURING THE PAST
HOUR ACROSS SOUTHEAST KIMBLE COUNTY.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SEGOVIA.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 2169 CROSSING JOHNSON FORK CREEK...
RM 385 CROSSING PEDERNALES RIVER...
RM 385 CROSSING FALLS PRONG...
KC 314 CROSSING LLANO RIVER...
CROSSINGS ALONG COUNTY ROAD 410...
COUNTY ROAD 430 CROSSING JOY CREEK...
KC 451 CROSSING JOHNSON FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
&&
LAT...LON 3056 9972 3053 9948 3050 9947 3050 9934
3049 9930 3035 9929 3029 9929 3029 9969
$$1 follow-up statement
634
WGUS74 KSJT 240235
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 PM CDT MON JUN 23 2014
TXC267-240330-
/O.CON.KSJT.FF.W.0016.000000T0000Z-140624T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBLE TX-
935 PM CDT MON JUN 23 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHEASTERN KIMBLE COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAINFALL...MAINLY ALONG INTERSTATE 10.
RADAR RAINFALL ESTIMATES HAVE DECREASED TO 1 TO 1.5 INCHES DURING
THE PAST HOUR.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 2169 CROSSING JOHNSON FORK CREEK...
JAMES RIVER CROSSING LITTLE DEVILS RIVER...
CROSSINGS ALONG COUNTY ROAD 410...
KC 314 CROSSING LLANO RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA. ALSO...FLOODING ALONG CREEKS AND LOW WATER CROSSINGS ARE
LIKELY.
&&
LAT...LON 3056 9972 3053 9948 3050 9947 3050 9934
3049 9930 3035 9929 3029 9929 3029 9969
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:18 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 23, 6:18 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT MON JUN 23 2014 .AVIATION... /00Z TAFS/ Expect VFR conditions at the terminals this evening into the early morning hours. Stratus will develop along the I-10 corridor during the morning hours Tuesday, going with MVFR CIGS at the KSOA and KJCT terminals after 10Z Tuesday. VFR conditions will return by 15Z Tuesday. Isolated thunderstorms will be possible around the KSJT terminal through mid evening and carrying VCTS through 03Z. A complex or two of storms will develop well west of the terminals later tonight and some of this activity may make it east into West Central Texas by Tuesday morning. Confidence is not high enough to put in the terminals and will watch radar and satellite trends this evening. && .PREV DISCUSSION... /ISSUED 344 PM CDT MON JUN 23 2014/ SHORT TERM... (Tonight and Tuesday) Showers and thunderstorms moved out of the area early this afternoon, leaving partly to mostly cloudy skies and a very humid air mass along with leftover outflow boundaries from the overnight into early morning thunderstorms. Aloft, a shortwave trough is moving east into New Mexico this afternoon helping to set off thunderstorms across the mountains of New Mexico. Thunderstorms were also developing across the mountains near and west of the Big Bend area in Texas. A few isolated thunderstorms could develop by late this afternoon or evening along some of the previously mentioned boundaries. For tonight, expect another cluster of thunderstorms to get organized to our west or northwest and move into our area overnight. Thunderstorms are already developing across the mountains of New Mexico, and upscale growth into a cluster of thunderstorms is expected as the shortwave moving into the area approaches. Several models indicate an MCS moving east through the Permian Basin overnight, and into our area by early tomorrow morning. Timing the arrival of these thunderstorms is difficult, but expect the bulk of the activity to be after midnight rather than before. Locally heavy rainfall, and dangerous lightning would be the primary concerns with these thunderstorms. Additional thunderstorm activity is possible tomorrow afternoon, especially if the atmosphere can destabilize during the afternoon hours. The favored area for redevelopment tomorrow appears to be northwest of the area near the Texas panhandle region where another approaching shortwave will interact with persistent moist upslope flow. Temperatures will remain near normal with lows near 70 tonight, highs around 90 tomorrow. 20 LONG TERM... (Tuesday night through next Monday) Weak northwest flow aloft will continue over our area Tuesday night and Wednesday. Could have a leftover disturbance (possibly a MCV) over our eastern counties Tuesday evening and early Tuesday night. The NAM brings a weak upper level disturbance southeast across the TX Panhandle and toward our far northern counties by early Wednesday morning. Showers and thunderstorms would be possible with both of these features. With this in mind, carrying 30 PoPs across our eastern and far northern counties Tuesday night, with 20 PoPs elsewhere. Have a lingering low PoP for the eastern part of our area on Wednesday, which will be on the eastern periphery of the upper level high. On Thursday and Friday, the upper high will remain positioned over Mexico and the U.S. Desert Southwest, with an eastward extension to near the Big Bend region. An upper shear axis is progged to set up to the east of our area. Cannot rule out a low possibility of showers/thunderstorms in some of our northern or eastern counties Thursday and Friday. However, with lack of confidence in placement of weak disturbances aloft or surface boundaries, prefer to leave PoPs out for now. For the weekend into the first part of next week, the 12Z GFS and ECMWF are in better agreement in gradually building the heights aloft over our area. While specific differences still exist, both models show an overall shift with the upper high to the north across the Southwestern states, while expanding it to the east into Texas and the Southern Plains. This would effectively shut off rain chances for our area, and lead to a warming trend in temperatures. However, with fairly moist ground conditions and evapotranspirative effects, along with south-southeasterly low- level flow keeping an influx of Gulf moisture into our area, believe the warming trend will be tempered. In addition, the GFS keeps the low-level thermal ridge to our west, with only a limited eastward expansion. With these indications, going with highs below the GFS MOS guidance for our area. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 71 90 72 92 72 / 40 40 20 20 10 San Angelo 70 90 71 92 72 / 50 30 20 10 5 Junction 71 89 71 91 72 / 30 30 20 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 23, 3:09 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 309 PM CDT MON JUN 23 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 309 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MOST OF WEST CENTRAL TEXAS. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY EVENING ACROSS WEST CENTRAL TEXAS. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 6:32 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
632 PM CDT MON JUN 23 2014
TXZ170-240000-
MASON TX-
632 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR MASON
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 627 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HILDA...OR ABOUT 16 MILES SOUTH OF MASON...MOVING EAST AT 15 MPH.
VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
HILDA BY 645 PM CDT
US-87 NEAR THE MASON-GILLESPIE COUNTY LINE AND LOYAL VALLEY BY 700
PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
SIMONSVILLE CROSSING BADER CREEK...
RANCH ROAD 783 CROSSING DEER CREEK...
SIMONSVILLE CROSSING BEAVER CREEK...
LOEFFLER CROSSING BEAVER CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF MASON COUNTY.
LAT...LON 3050 9932 3061 9932 3063 9896 3061 9895
3050 9896 3049 9897 3050 9930
TIME...MOT...LOC 2332Z 271DEG 15KT 3052 9918Special weather statement, Jun 23, 6:45 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT MON JUN 23 2014
TXZ168-240015-
MENARD TX-
645 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR MENARD
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF MENARD...MOVING SOUTHEAST AT 10 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
MENARD BY 655 PM CDT
THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 710 PM CDT
THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 715 PM CDT
LAT...LON 3092 10000 3107 9982 3099 9960 3094 9960
3094 9949 3092 9949 3071 9970 3071 9971
3071 9977
TIME...MOT...LOC 2345Z 310DEG 9KT 3093 9982Special weather statement, Jun 23, 7:35 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 735 PM CDT MON JUN 23 2014 TXZ168-169-240100- KIMBLE TX-MENARD TX- 735 PM CDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR KIMBLE AND MENARD COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 734 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF US-83 NEAR THE KIMBLE-MENARD COUNTY LINE...OR ABOUT 14 MILES SOUTHWEST OF MENARD...MOVING SOUTH AT 35 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... CLEO BY 750 PM CDT JUNCTION AND SOUTH LLANO RIVER STATE PARK BY 800 PM CDT THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 434 AND 460. LAT...LON 3040 9961 3038 10004 3082 10001 3085 9977 TIME...MOT...LOC 0036Z 353DEG 30KT 3073 9989
Special weather statement, Jun 23, 7:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
740 PM CDT MON JUN 23 2014
TXZ169-240115-
KIMBLE TX-
740 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR KIMBLE
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 738 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF I-10 NEAR THE KIMBLE-KERR COUNTY LINE...OR ABOUT 19 MILES EAST OF
JUNCTION...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE INTERSECTION OF I-10
AND US 290 BY 805 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 464 AND 478.
THIS INCLUDES THE LOW WATER CROSSINGS...
RM 385 CROSSING PEDERNALES RIVER...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF KIMBLE COUNTY.
LAT...LON 3045 9960 3050 9938 3045 9930 3029 9929
3028 9932 3028 9957
TIME...MOT...LOC 0041Z 337DEG 11KT 3039 9946The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:35 PM CDT | Special Weather Statement | SJT | Kimble | 25 min |
| Jun 23, 7:40 PM CDT | Special Weather Statement | SJT | Kimble | 35 min |
| Jun 23, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 42 min |
| Jun 23, 8:07 PM CDT | Areal Flood Advisory | SJT | Kimble | 113 min |
| Jun 24, 6:16 AM CDT | Special Weather Statement | SJT | Crockett, Irion, Sterling | 59 min |
| Jun 24, 6:54 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion | 111 min |
| Jun 24, 7:08 AM CDT | Special Weather Statement | SJT | Crockett, Irion | 52 min |
| Jun 24, 11:41 AM CDT | Areal Flood Advisory | SJT | Fisher | 2 hr |
| Jun 24, 12:35 PM CDT | Special Weather Statement | SJT | Fisher, Jones, Nolan | 55 min |
| Jun 24, 1:07 PM CDT | Areal Flood Advisory | SJT | Jones | 3 hr |
| Jun 24, 1:17 PM CDT | Special Weather Statement | SJT | Haskell | 58 min |
| Jun 24, 1:38 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Jun 24, 2:09 PM CDT | Areal Flood Advisory | SJT | Nolan | 111 min |
| Jun 24, 2:16 PM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 59 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.